Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 16, 2016, 6:22 PM EDT for Monroe County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2016, 6:22 PM EDT (22:22 UTC)
- Expired
- Apr 16, 2016, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 70.0 mph
County Monroe County, FL
The radar
The Miami radar (KAMX), 86 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 10.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.9
The text
As transmitted.
614
WUUS52 KMFL 162222
SVRMFL
FLC087-162300-
/O.NEW.KMFL.SV.W.0024.160416T2222Z-160416T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
622 PM EDT SAT APR 16 2016
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MAINLAND MONROE COUNTY IN SOUTHWESTERN FLORIDA...
* UNTIL 700 PM EDT
* AT 622 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTHWEST
CAPE SABLE...MOVING SOUTH AT 15 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
NORTHWEST CAPE SABLE AND MIDDLE CAPE SABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 2512 8117 2521 8125 2528 8124 2537 8119
2531 8101 2513 8104 2512 8107
TIME...MOT...LOC 2222Z 017DEG 11KT 2527 8113
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
RAG2 follow-up statements
050
WWUS52 KMFL 162231
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
631 PM EDT SAT APR 16 2016
FLC087-162300-
/O.CON.KMFL.SV.W.0024.000000T0000Z-160416T2300Z/
MAINLAND MONROE FL-
631 PM EDT SAT APR 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTH CENTRAL MAINLAND MONROE COUNTY...
AT 630 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWEST CAPE
SABLE IN EVERGLADES NATIONAL PARK...MOVING SOUTH AT 15 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
NORTHWEST CAPE SABLE AND MIDDLE CAPE SABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE OR ENCLOSED
VEHICLE. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MIAMI.
&&
LAT...LON 2512 8117 2521 8125 2528 8124 2537 8119
2531 8101 2513 8104 2512 8107
TIME...MOT...LOC 2230Z 003DEG 12KT 2524 8112
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
RAG537
WWUS52 KMFL 162257
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
657 PM EDT SAT APR 16 2016
FLC087-162304-
/O.EXP.KMFL.SV.W.0024.000000T0000Z-160416T2300Z/
MAINLAND MONROE FL-
657 PM EDT SAT APR 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MAINLAND MONROE
COUNTY WILL EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MIAMI.
LAT...LON 2512 8117 2521 8125 2528 8124 2537 8119
2531 8101 2513 8104 2512 8107
TIME...MOT...LOC 2254Z 017DEG 11KT 2524 8112
$$
RAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 4:40 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 16, 4:40 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT SAT APR 16 2016
.DISCUSSION...
THIS AFTERNOON-TONIGHT...THE DECAYING BOUNDARY REMAINS STALLED NEAR
LAKE OKEECHOBEE THIS AFTERNOON PROVIDING THE FOCUS FOR SHOWER AND
STORM DEVELOPMENT. WINDY EAST- NORTHEAST WINDS ON THE NORTH SIDE
OF THE FRONT ACROSS CENTRAL FLORIDA HAVE USHERED IN A COOLER
AIRMASS, BUT ACROSS SOUTH FLORIDA WE REMAIN IN LIGHTER FLOW. THE
EARLIER 12Z SOUNDING SHOWED TEMPERATURES HAVE WARMED ALOFT WITH A
LITTLE MORE MOISTER PROFILE, AND LESS OVERALL INSTABILITY WITH THE
LACK OF SIGNIFICANT UPPER LEVEL FEATURES CROSSING THE AREA. THIS
PLACES THE RISK FOR SEVERE STORMS SOMEWHAT LOWER TODAY THAN
YESTERDAY.
A NUMBER OF BOUNDARIES ARE PRESENT ON SATELLITE IMAGERY THIS
AFTERNOON INCLUDING THE FRONT ITSELF, WHICH WILL CONTINUE TO PROVIDE
FOR CONVECTIVE INITIATION INTO THE LATE AFTERNOON AND EVENING.
STRONGER EAST-NORTHEAST FLOW WILL GRADUALLY OVERRUN THE FRONT AS
IT DIES, FOCUSING FOCUSING CONVERGENCE AND NEW DEVELOPMENT
TOWARDS HENDRY/COLLIER/MAINLAND MONROE WITH TIME. STRONGEST
UPDRAFTS IN THESE AREAS WILL BE CAPABLE OF PRODUCING SMALL HAIL
AND STRONG WIND GUSTS. FOR THE EAST COAST, ONSHORE MOVING
ATLANTIC SHOWERS WILL INCREASE INTO TONIGHT WITH THE OCCASIONAL
EMBEDDED STORM POSSIBLE.
COVERAGE WILL DIMINISH OVER THE INTERIOR AND GULF COAST LATE THIS
EVENING, LEAVING THE ATLANTIC SHOWERS ALONG THE GULF COAST.
SUNDAY-MONDAY...OMEGA BLOCK TYPE PATTERN REMAINS IN PLACE WITH LARGE
UPPER LEVEL RIDGE ACROSS THE EASTERN THIRD OF THE US FLANKED BY
UPPER LEVEL LOWS OVER THE WESTERN US AND WESTERN ATLANTIC OCEAN.
FLORIDA PENINSULA WILL BE UNDER A STRONG PRESSURE GRADIENT BETWEEN
THE SURFACE HIGH OVER THE EASTERN US AND THE DECAYING FRONT
CURRENTLY OVER SOUTH FLORIDA.
ENOUGH LOW LEVEL MOISTURE LINGERS TO KEEP AN ISOLATED-WIDELY
SCATTERED SHOWER MENTION IN THE FORECAST IN THE WINDY EAST-NORTHEAST
FLOW ON SUNDAY. BREEZY CONDITIONS CONTINUE INTO MONDAY, BUT PASSING
UPPER LEVEL SHORTWAVE ON THE PERIPHERY OF THE ATLANTIC UPPER LOW
WILL HELP SCOUR OUT THE MOISTURE WITH ONLY THE LOW PROBABILITY FOR A
PASSING ATLANTIC SHOWER.
TEMPERATURES WILL BE MODERATED BY STRONG ONSHORE ATLANTIC
FLOW...KEEPING MAXIMA BELOW NORMAL AND MINIMA SLIGHTLY ABOVE NORMAL
FOR MID-APR.
THE MAIN CONCERN WILL BE THE DANGEROUS RIP CURRENT THREAT ALONG THE
ATLANTIC COAST AS THE STRONG ONSHORE WINDS COMBINE WITH A MODERATE
NE SWELL THAT WILL PERSIST INTO NEXT WEEK.
TUESDAY-FRIDAY...UPPER LEVEL PATTERN BREAKS DOWN INTO MID WEEK AND
LOW LEVEL RIDGE AND ASSOCIATED GRADIENT ALSO WEAKEN. DRY CONDITIONS
EXPECTED TUESDAY AND WEDNESDAY UNDER CONTINUING EASTERLY FLOW. RAIN
CHANCES RETURN INTO LATE WEEK AS WEAK BACKDOOR FRONT/MOISTURE SURGE
GETS TRAPPED UNDER THE NEW SURFACE HIGH MOVING OFF THE EAST COAST
AND MOVES INTO FLORIDA WITH THE PREVAILING EASTERLY FLOW.
EAST FLOW HOLDS HIGH TEMPERATURES BELOW NORMAL IN THE UPPER
70S/AROUND 80 ALONG THE EAST COAST AND LOW 8S0 INTERIOR, WITH A
WARMING TREND INTO LATE WEEK. DRIER AIR WILL ALLOW OVERNIGHT LOWS TO
DROP INTO THE LOW-MID 60S INTERIOR/GULF COAST WHILE WINDS HOLD EAST
COAST TEMPS IN THE LOW 70S.
&&
.MARINE...NORTHEASTERLY ATLANTIC SWELL HAS COME IN A LITTLE QUICKER
AND HIGHER THAN FORECAST WITH BUOY 41114 OFF THE TREASURE COAST
SHOWING 2-4FT AROUND 10-11 SEC. THIS HAS ALREADY CONTRIBUTED TO
NUMEROUS RIP CURRENTS AND OCEAN RESCUES ALONG THE ATLANTIC BEACHES.
CONDITIONS WILL CONTINUE TO DETERIORATE OVER ALL THE LOCAL WATERS AS
E-NE WINDS INCREASE TO 20-25KTS THIS EVENING BEHIND A DISSIPATING
FRONT AND CONTINUE INTO SUNDAY. WINDS WILL REMAIN AROUND 15-20KTS
INTO MONDAY, BEFORE DIMINISHING ON TUESDAY AS THE GRADIENT WEAKENS.
A SMALL CRAFT ADVISORY IS IN PLACE THROUGH MONDAY EVENING FOR ALL
THE OPEN ATLANTIC WATERS AS SEAS BUILD TO 9-11FT AT TIMES,
ESPECIALLY IN THE PALM BEACH GULF STREAM WATERS. FOR THE GULF, A
SMALL CRAFT ADVISORY IS IN PLACE FOR THE WATERS BEYOND 20 NM
TONIGHT INTO SUNDAY MORNING WITH THE GUSTY EAST-NORTHEAST WINDS.
FOR THE LAKE, BAY, AND NEARSHORE GULF WATERS, SMALL CRAFT SHOULD
EXERCISE CAUTION.
SCATTERED THUNDERSTORMS ARE EXPECTED TO PUSH OFF THE GULF COAST
THIS THIS EVENING...SOME WITH GUSTY WINDS AND FREQUENT LIGHTNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 69 79 66 81 / 40 20 20 20
FORT LAUDERDALE 70 80 68 81 / 40 20 20 20
MIAMI 70 81 67 82 / 30 20 20 10
NAPLES 64 85 62 83 / 50 0 0 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR FLZ168-172-173.
HIGH SURF ADVISORY UNTIL 2 PM EDT SUNDAY FOR FLZ168-172.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT MONDAY FOR AMZ650-651-670-
671.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT SUNDAY
FOR GMZ676.
&&
ALMHazardous weather outlook, Apr 16, 12:51 PM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1251 PM EDT SAT APR 16 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1251 PM EDT SAT APR 16 2016 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... ...STORMS MAY PRODUCE HAIL AND STRONG WINDS... ...SMALL CRAFT ADVISORY ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK FOR RIP CURRENTS ACROSS ALL OF THE ATLANTIC BEACHES FROM PALM BEACH COUNTY SOUTHWARD TO BROWARD AND MIAMI DADE COUNTIES. THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA, MAINLY DURING THE AFTERNOON AND EVENING. THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE STRONG WIND, FREQUENT CLOUD TO GROUND LIGHTNING STRIKE, AND HAIL. WATERSPOUTS: CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED WATERSPOUTS, MAINLY ALONG THE ATLANTIC COASTAL AND INTRACOASTAL WATERS FROM PALM BEACH COUNTY SOUTHWARD TO BROWARD AND MIAMI DADE COUNTIES. WIND: ISOLATED TO SCATTERED WIND GUSTS UP TO 55 MPH ARE POSSIBLE IN THUNDERSTORMS THIS AFTERNOON ESPECIALLY OVER THE SOUTHWEST AND SOUTHERN INTERIOR AREAS OF SOUTH FLORIDA. IN ADDITION, WINDS WILL BECOME NORTHEAST AT 20 TO 25 KNOTS THIS AFTERNOON ON ATLANTIC WATERS, AND A SMALL CRAFT ADVISORY IS IN EFFECT. HAIL: THERE IS A CHANCE OF HAIL TO THE SIZE OF NICKELS WITH THE THUNDERSTORMS THIS AFTERNOON...EXCEPT FOR SOUTHWEST AND EXTREME SOUTHERN AREAS OF SOUTH FLORIDA WHERE HAIL UP TO QUARTER SIZE. WAVES: WAVES WILL INCREASE ACROSS THE ATLANTIC WATERS THIS AFTERNOON AND TONIGHT, LEADING TO SMALL CRAFT ADVISORY CONDITIONS. SEAS WILL BUILD TO 6 TO 10 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HIGH RISK FOR RIP CURRENTS ON ATLANTIC BEACHES CONTINUES SUNDAY AND MAY PERSIST THROUGH THE MIDDLE OF NEXT WEEK. WINDS AND WAVES WILL CONTINUE TO RESULT IN SMALL CRAFT ADVISORY CONDITIONS ACROSS THE ATLANTIC WATERS SUNDAY AND LIKELY WILL PERSIST THROUGH AT LEAST TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND HAIL TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Local storm report, Apr 16, 4:02 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 WNW HYPOLUXO 26.57N 80.06W
04/15/2016 E2.00 INCH PALM BEACH FL PUBLIC
VIDEO OBTAINED VIA BROADCAST MEDIA OF HAIL SLIGHTLY
LARGER THAN GOLF BALL SIZE IN LANTANA NEAR FEDERAL
HIGHWAY AND HYPOLUXO ROAD.
&&
EVENT NUMBER MFL1600272
MOLLEDASpecial weather statement, Apr 16, 4:04 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 404 PM EDT SAT APR 16 2016 FLZ067-071-162045- INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL- 404 PM EDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 445 PM EDT... * AT 403 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROTENBERGER WILDLIFE REFUGE...OR 23 MILES SOUTH OF SOUTH BAY. THIS STORM WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... ROTENBERGER WILDLIFE REFUGE. LAT...LON 2640 8087 2641 8068 2622 8067 2622 8087 TIME...MOT...LOC 2003Z 004DEG 1KT 2632 8079 KSCHARF
Special weather statement, Apr 16, 4:43 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 443 PM EDT SAT APR 16 2016 FLZ073-162130- INLAND MIAMI-DADE COUNTY FL- 443 PM EDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN MIAMI-DADE COUNTY UNTIL 530 PM EDT... * AT 442 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHARK VALLEY OBS TOWER...OR 17 MILES NORTHWEST OF HOMESTEAD GENERAL AIRPORT...MOVING SOUTHEAST AT 20 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... HOMESTEAD GENERAL AIRPORT...THE REDLAND...SHARK VALLEY OBS TOWER AND EVERGLADES NATIONAL PARK. LAT...LON 2571 8084 2581 8068 2551 8050 2540 8077 TIME...MOT...LOC 2042Z 324DEG 16KT 2570 8072 LAK
Special weather statement, Apr 16, 5:27 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT SAT APR 16 2016
FLZ069-070-162200-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
527 PM EDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR SOUTHWESTERN COLLIER COUNTY UNTIL
600 PM EDT...
* AT 527 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR ROYAL PALM
HAMMOCK...OR 10 MILES EAST OF MARCO ISLAND...MOVING SOUTH AT 10 MPH.
* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MARCO ISLAND...EVERGLADES CITY...CHOKOLOSKEE...PLANTATION ISLAND...
MARCO ISLAND AIRPORT...CAPE ROMANO...ROYAL PALM HAMMOCK...FIDDLERS
CREEK...FAKAHATCHEE STRAND STATE PRESERVE...CAPE ROMANO AQUATIC
PRESERVE...KEY MARCO...ROOKERY BAY AQUATIC PRESERVE...PORT OF THE
ISLAND AND GOODLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2605 8177 2602 8141 2574 8131 2574 8137
2575 8141 2579 8144 2577 8153 2581 8161
2577 8167 2580 8175 2586 8178
TIME...MOT...LOC 2127Z 356DEG 8KT 2594 8156
RAGSpecial weather statement, Apr 16, 5:57 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
557 PM EDT SAT APR 16 2016
FLZ075-162245-
MAINLAND MONROE FL-
557 PM EDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL...45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR SOUTHERN MAINLAND MONROE COUNTY
UNTIL 645 PM EDT...
* AT 556 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD
ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF WILDERNESS WATERWAY
TO 9 MILES NORTH OF NORTHWEST CAPE SABLE...AND MOVING SOUTH AT 10
MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45
TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A
COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE
WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NORTHWEST CAPE SABLE...FLAMINGO AND MIDDLE CAPE SABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2512 8117 2521 8125 2532 8123 2537 8120
2547 8128 2557 8133 2566 8130 2552 8098
2517 8089 2516 8090 2514 8090 2512 8100
TIME...MOT...LOC 2156Z 349DEG 9KT 2546 8121 2536 8112
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:14 PM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 15, 10:39 PM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 16, 3:54 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 7 days |
| Apr 16, 3:55 AM EDT | Small Craft Advisory | MFL | 4 days | |
| Apr 16, 4:52 AM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 16, 4:04 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Apr 16, 4:22 PM EDT | High Surf Advisory | MFL | Broward, Palm Beach | 56 hr |
| Apr 16, 4:43 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Apr 16, 5:16 PM EDT | Special Marine Warning | MFL | 89 min | |
| Apr 16, 5:27 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Apr 16, 5:57 PM EDT | Special Weather Statement | MFL | Monroe | 48 min |
| Apr 16, 6:35 PM EDT | Special Marine Warning | MFL | 85 min | |
| Apr 16, 6:35 PM EDT | Special Weather Statement | MFL | Collier | 55 min |
| Apr 16, 6:59 PM EDT | Special Weather Statement | MFL | Monroe | 31 min |
| Apr 16, 7:27 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.